Night sweats

Hey guys was wondering if anyone ever experienced night sweats due to hypothyroidism. My Dr just lowered my dose from 200 to 112 due to my previous dr who had me over medicated. Labs confirmed it after I seen him yesterday for a checkup. Could too much of the medication have cause the night sweats. I'll wake up literally sweating, chest, back, back of hair. I know due to the high dosage I ended up with hyperthyroidism symtoms so I'm I'm hoping this new dose will put me back where I need to be, and I'll be expecting more labs soon to get it right.

13 Replies

oldestnewest
  • Nancycm14,

    That's a very drastic dose reduction. 25mcg dose reductions are more common. Do you have the lab results and ranges?

    If you were sweating because of over medication I doubt it would be restricted to night time sweats. Night sweats are commonly due to menopause or B12 deficiency. ncbi.nlm.nih.gov/pubmed/252...

  • Hi thank you for your reply. Actually I failed to mention I was at 200mg then dropped down to 150mg, at my Dr's appt he reveled to my that my labs showed I was getting too my synthroid as he suspected. I had been dealing with sleeplessness, high anxiety,rapid heartrate, and recently night sweats. He threw it out there we can go from 125mg or start at 112mg and go from there and see 3mts later if I need to change it again. Kinda like a clean slate so we know where to go.

  • Actually I might want to try that B12 as I was told also by my chiropractor I should take. How could I take it without interfere with my syntbroid?

  • Nancycm14,

    Members are advised to ask for a printout of their thyroid results with the ranges as it helps members to advise and comment. 112mcg is a low dose for someone without a thyroid gland.

    If your B12 is <1,000 supplement 1,000mcg methylcobalamin. Jarrows Formula and Sogar do sublingual lozenges which won't interfere with Synthyroid.

  • I'm sorry. I didn't know. I believe he said I was at .041 . I felt my last dr never changed my dosage after I had my daughter. Being naive and never wanting to question her I assumed she knew what she was doing. I'm 118lbs and have been told by an ER Dr and my new endocrinologist that it was too high for my weight.

  • Nancycm14,

    As far as I'm aware weight/dose ratio is only estimated immediately after thyroidectomy and thereafter dosing is guided by blood tests.

    If your TSH level was .041 it doesn't mean you were over medicated. If FT4 and/or FT3 were over range then you would be over medicated.

    __________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • I'm sorry, I'm just as confused myself. My new endo just showed me this number. I know he did TSH T4 Tfree. I know the T3 wasn't ordered. I guess now that you mention that it makes me feel hopeless that all these symtoms I've been having are not attributed to my thyroid. I guess I'm just trying to have some hope and faith in my new dosage.

  • Nancycm14,

    I'd need to see your results to be able to comment on whether or not you were over medicated. If you were over medicated you should start feeling better in a couple of weeks as the higher dose washes out. Ask for the results and ranges at consultations in future.

  • I had night sweats but no daytime sweating, although I was pleasantly warmer than usual, when I was over medicated. (One of the only nice symptoms - the rest were horrible!) I was sure it was menopausal but it wasn't. It was one of the first things to stop when my dose was reduced. I'm freezing again now - but no night sweats... My dose was reduced from 150 to 100 in two drops over 6 weeks and I've really struggled to get back to normal with all the hypo symptoms again. Feeling like I'm getting there at last though... 😊

  • I'm definitely the same, not much of a daytime sweater unless I'm outdoors. But the night sweats worried me. My gynecologist told me I was too young for menopause as I am only 36yrs old. I'm hoping with this change I'll get over some of my symtoms and hopefully go from there. Great to hear your getting some kind of improvement.

  • I had night sweats that disappeared once my B12 levels were raised. So might be good to check what your B12 level was?

  • I'll definitely call my Dr and see if he can order that lab for me. Where you given a supplement that helped with it?

  • I'm on injections for B12, I was diagnosed with Pernicious Anaemia after blood testing. It can accompany underactive thyroid as it's another autoimmune condition.

You may also like...